|re-take meds if I vomit a couple hours after dose?
Mar 9, 2004
If one were to vomit a couple hours after taking HIV meds, should the meds be taken again? This happened to me this evening for the first time since starting meds nearly one year ago, so I don't think the vomitting is connected to the meds, rather just an upset stomach or something. I did notice one other similar question, but it seemed to refer to vomitting immediately after taking meds. Is there a certain length of time that needs to pass after swallowing the pills when one could assume the meds were absorbed? If it matters, I am taking Epivir, Sustiva and Viread. They are fairly good sized pills and I seem to think that it may take many hours for them to disolve? I have been very "religious" about not missing a dose, so tonight when this happened (I vomitted 2 hours after taking the meds), I did take the meds again. Thank you for your help.
Response from Dr. Lee
I agree with your decision that "if in doubt- take another dose." You may not need to take a dose if there are no pill fragments in the vomit. But, with HIV medicines it is generally better to take a bit too much (once in a blue moon) rather than too little. That is of course, not the case on a daily basis. There it is important to take the medicines "Just right" like the baby bear's porridge in Goldilock's.
adding atazanavir to a 2 month old weak cocktail
Switching From Agenerase to Lexiva but week-on/off
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.